MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 3,; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 3,; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 234-03-03
Medical Device Problem Codes Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant: 02-012-45-3040 - lgc tibial fit tray cem sz 3f / 4t 2568237, 200-02-38 - three peg patella 38mm 3633171, 201-78-82 - collar fixation pin 2pk 40mm, quick release 4528430, 201-78-88 - 4" drill bit, mod.Hex 2-pk 4479446, 204-23-11 - ps tibial inserts sz 3, 11mm 1660598 (b)(4).
 
Event or Problem Description
As reported, the patient had an initial right tka on or about (b)(6) 2016 due to degenerative arthritis.After, the patient presented for an evaluation of his right knee as he had been complaining of mechanical complications and chronic pain.On or about (b)(6) 2022, the patient had revision surgery due to implant loosening osteolysis and significant synovitis.The surgeon noted that the femoral component was completely loose and removed by hand and that the patellar and tibial components were also loose and very easily extracted.The insert was noted to be cracked and fissured.
 
Additional Manufacturer Narrative
H3.Investigation results- the revision reported may have been the result of loosening, prosthesis wear, and osteolysis.The aseptic (non-infected) loosening was likely the result of an insufficient bond between the femoral component, patella component, tibial tray and the bone.The tibial insert wear may have been due to malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.However, this cannot be confirmed as the devices were not available for evaluation and images or radiographs were not provided.Additionally, the revised insert was packaged in a non-conforming vacuum bag for more than five years, which may have contributed to the reported wear.These devices are used for treatment not diagnosis.There is no other information available h11.Correction ¿ f6, should be blank.
 
Event or Problem Description
The patient was revised approximately 5 years, 10 months after implant.Explant date: (b)(6) 2022, it was reported that the patient ¿did well but over time [had] developed pain and increasing difficulty walking.¿ the preoperative evaluation was ¿suggestive of aseptic loosening and osteolysis/polyethylene failure consistent with the fact that there has been a recall from the manufacturer regarding the polyethylene.His work-up has been negative for infection.¿ on (b)(6) 2022, the patient was revised.Intraoperative findings included ¿[c]omplete wear of the total knee with a lot of reactive tissue in the joint.A gram stain was negative for infection¿the femoral component was completely loose and removed by hand.The patellar component and tibial component were also loose and very easily extracted.There was bone loss on the femur, the defects were contained.Similarly there was bone loss in the proximal tibia which was contained.¿ additionally, ¿the insert was noted to have cracking and fissuring.There was backside wear.The tibial spine was completely destroyed.¿ there were no noted complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: b3, h6.Mdr section codes updated/corrected: b, c, d, e, f, g.The reason for the revision reported cannot be confirmed from the information provided but may be the result of femoral loosening, prosthesis wear, and cracking.Or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 3,
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainsville, FL 32653
3523771140
MDR Report Key15502020
Report Number1038671-2022-01192
Device Sequence Number7831810
Product Code JWH
UDI-Device Identifier10885862063267
UDI-Public10885862063267
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2021
Device Model Number234-03-03
Device Catalogue Number234-03-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/09/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer04/08/2024
01/24/2025
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date05/02/2024
01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale